MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8556
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what was being done when the pull off occurred (e.G.Removal from package, during passage through tissue, during tying, etc.)? passage through tissue and pulling up while the needle was in the needle holder.What tissue was being approximated or sutured when the pull off occurred? aorta and freestyle root tissue valve.Could you please provide the lot number? packages given to rep.How was the procedure completed? additional packages of suture thrown to field.Were there any patient consequences? no.Procedure date? unsure.Event date? ( if different from date of procedure/surgery).
 
Event or Problem Description
It was reported that a patient underwent an aortic root anastomosis procedure on an unknown date and suture was used.During the procedure the needle popped off of the suture.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) date sent to the fda: 4/15/2021 h6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h4 h3 evaluation: h3 investigation summary: an opened sample was returned for evaluation.Visual inspection and functional testing were conducted on the returned devices.Visual analysis of the returned sample determined that a bottom overwrap packet, an empty overwrap and an opened straight-pack folder with two strand double armed of product code m8556 were received for evaluation.The product code is multi-strand and required four strands double armed per packet.Visual inspection of the opened sample, the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage or suture breakage were noted.A functional test was performed and the pull force was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.--------- an opened sample was returned for evaluation.Visual inspection and functional testing were conducted on the returned devices.Visual analysis of the returned sample determined that a bottom overwrap packet and an opened straight-pack folder with two strand double armed of product code m8556 were received for evaluation.The product code is multi-strand and required four strands double armed per packet.Visual inspection of the opened sample, the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage or suture breakage were noted.A functional test was performed and the pull force was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch qmbbpm, and no non-conformances were identified.

Brand Name
PROLENE SUTURE 36"(90CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11529549
Report Number2210968-2021-02555
Device Sequence Number20189787
Product Code GAW
UDI-Device Identifier10705031045729
UDI-Public10705031045729
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberM8556
Device Catalogue NumberM8556
Device Lot NumberQMBBPM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/15/2021
Patient Sequence Number1